It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-21-2006, 01:10 PM   #1
Junior Member
(male)
 
Join Date: Oct 2005
Posts: 39
HappyOdyssey HB User
Breakout at 2 1/2 months on Accutane...failing?

Hello all,

A quick second question for Acctuane users.

I'm currently on Accutane, on 40mg (im 180lbs so this is a lower dose, but for double the time) and just this last two days I've broken out on both sides of my cheeks. This is unusual as I am taking Accutane for body acne as I usually have none / little on my face.

Does this mean it's not working and I should increase the dose? My intuition tells me I should stay on the drug for the full 10 months at half dose, rather than the full dose for 5.

Any ideas?
Thanks!
Alex.

 
Old 02-21-2006, 02:02 PM   #2
Veteran
(female)
 
Join Date: Feb 2005
Posts: 415
lexla HB User
Re: Breakout at 2 1/2 months on Accutane...failing?

Hey! no you should be fine, I had bad breakouts ( mind were all face before, no body acne, but still...) until my 4th and even some in my 5th month. Overall, it improved and I could see the improvement by month 4. My derm says that what it does is by shrinking the oil glands it pushes whatever was in those glands and pores up and out-since theres no where else for it to go. So by getting some breakouts on your face it prob means you had some clogged pores/glands and they are just coming out. Don't worry though, You should start to see a good improvement pretty soon, and I agree on teh low dose-longer term course, Im on 40mg (im 120 lbs) but a lot of ppl at my weight take 60....and im on it for 6-7 months, probably 7. My derm says he has proven cases that it works better at lower dosages on longer courses. So hang in there, it will be good!

 
Sponsors Lightbulb
   
Old 02-21-2006, 02:12 PM   #3
Junior Member
(male)
 
Join Date: Oct 2005
Posts: 39
HappyOdyssey HB User
Re: Breakout at 2 1/2 months on Accutane...failing?

Bless you for taking the time to reply Lexla...and I'm so glad that your treatment worked for you! My body acne is getting better and I suppose you're right that my face must have had some more stubborn blocked pores. Looking forward to being free of this.

Thank you!

 
Old 02-22-2006, 06:52 PM   #4
Senior Veteran
(female)
 
Join Date: Oct 2002
Location: dover,de,usa
Posts: 1,624
suzyshop1 HB User
Wink Re: Breakout at 2 1/2 months on Accutane...failing?

Dont panic yet,its still too early in the treatment .Some ppl dont see improvement in there acne till almost the full course is finished.You gotta know that accutane is going to bring up any prexisting acne under the skin no matter where its lurking.Alot of ppl start to panic sometimes in the beginning of treatment because they see there face or body acne looking worse then when they first started.Its takes wks for pimples under the skin to reach the surface where you can see them.Some ppl have to go thru almost the whole treament before they see clearing.So hang in there make sure you get those blood tests,and pregnancy test done when your supposed too.I took accutane when i was in my early 20s,kept me clear for about 5 yrs.Then the acne slowly came back so i fought it off with topicals for awhile.As i moved into my early 40s i started to get the cysts back again.But luckily for me my derm introduced me to retin a-micro and its doing pretty well in controlling it,to the point i can go out without makeup most the time.I been on retin a-micro for about a yr,and thankfully its working for me.Good luck,and take care.

pimples under the skin to reach the surface where you can see them.

 
Old 02-22-2006, 06:55 PM   #5
Senior Veteran
(female)
 
Join Date: Oct 2002
Location: dover,de,usa
Posts: 1,624
suzyshop1 HB User
Re: Breakout at 2 1/2 months on Accutane...failing?

Just disregard the very last sentence in my post,thought i deleted it but i guess not.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question for anyone who took Accutane as a teenager or child? derekm Acne 5 10-27-2011 02:01 PM
Accutane: common signs of initial breakout xphile Acne 0 12-18-2006 12:57 PM
Initial Breakout from Accutane jack27514 Acne 14 06-05-2006 05:30 PM
So what's all of this about AccuTane Making your Acne Worse? Initial Breakout.etc.??? LynX21 Acne 4 08-24-2005 12:37 PM
Accutane intial breakout? Trashmaster Acne 4 11-07-2004 03:45 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), mmisty (5), MSNik (5), poozers (3), jonnstar (3), LitS917 (2), lisamariemoon (2), ladybud (2), crookedhearts (2)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 11:17 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!